Ask a doctor

Doctor Gave Me 1cc of Restylane in Top Lip Only, Right Side Deflated! Is This Normal?

The Dr. I went to injected a full syringe of Restylane into my top lip and said it took so much due to me having TMJ and a cross bite.I bruised a LOT and was extremely bumpy. The Dr. told me to come back in a few weeks and she would do one syringe in my bottom lip and one syringe above the right side of my upper lip in the skin to lift my lip since I guess I have an uneven smile due to the TMJ.My lip is now still bumpy and almost completely back to normal.Got lip done in late June.Is this normal

Doctor Answers (4)

Juvederm in lip

+1

It's difficult to say what you need without a picture or seeing you in person. Filling lips in stages can help the dr/pt stay conservative while still achieving the best aesthetic for the patient. During a procedure, some individuals swell asymmetrically. Assessing for additional filler needs after swelling goes down is best. If you aren't satisfied with your follow up consult, you can always seek a second opinion. Best of luck.


Los Angeles Plastic Surgeon
5.0 out of 5 stars 238 reviews

Doctor Gave Me 1cc of Restylane in Top Lip Only, Right Side Deflated! Is This Normal?

+1
I’m sorry you are having so many issues with your filler. I’m a little confused as to why TMJ issues would affect the amount of restylane needed on one side vs another. If you are trying to correct a cross bite with restylane, I think that is probably a lot to expect from filler. It sounds like you are about to have a lot of restylane injected into your lips which can have the unwanted effect of giving you an unnatural looking full upper lip. I am not saying that your physician did anything wrong but I am always weary about injecting too much into an upper lip. That having been said, I don’t have the benefit of seeing what your lips look like. I would go back to the physician who injected you and ask more questions and perhaps seek a second opinion. Best of luck.

Stephen P. Smith, Jr., MD
Columbus Facial Plastic Surgeon
5.0 out of 5 stars 8 reviews

Lip augmentation

+1

Lip augmentation is often performed with filler material. Commonly the filler will cause the lip to swell initially afterward and then the swelling will go down.  The filler is still there but the swelling subsides. If you liked it when it was swollen, then you probably need more filler.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

You might also like...

Deflated lip after Restylane

+1

KoriDee,  If you could send us a photo it would be really helpful as I am having a hard time visualizing what is really going on. Your lip should be a bit bigger after having 1cc of Restylane put in just the upper lip and I do not think it should be bumpy unless you still have some bruises. GO back to your doctor and let them look and discuss what you need. If you do not feel comfortable with the discussion do not have them do any more. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.